Profile identification via weighted related metric scaling : an application to dependent Spanish children
Disability and dependency (lack of autonomy in performing common everyday actions) affect health status and quality of life, therefore they are significant public health issues. The main purpose of this study is to establish the existing relationship among different variables (continuous, categorical and binary) referred to children between 3 and 6 years old and their functional dependence in basic activities of daily living. We combine different types of information via weighted related metric scaling to obtain homogeneous profiles for dependent Spanish children. The redundant information between groups of variables is modeled with an interaction parameter that can be optimized according to several criteria. In this paper, the goal is to obtain maximum explained variability in an Euclidean configuration. Data comes from the Survey about Disabilities, Personal Autonomy and Dependence Situations, EDAD 2008, (Spanish National Institute of Statistics, 2008)
|Date of creation:||Nov 2011|
|Date of revision:|
|Contact details of provider:|| Postal: |
Web page: http://portal.uc3m.es/portal/page/portal/dpto_estadistica
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Jan de Leeuw, . "Modern Multidimensional Scaling: Theory and Applications (Second Edition)," Journal of Statistical Software, American Statistical Association, vol. 14(b04).
- Haveman, Robert & Wolfe, Barbara, 2000. "The economics of disability and disability policy," Handbook of Health Economics, in: A. J. Culyer & J. P. Newhouse (ed.), Handbook of Health Economics, edition 1, volume 1, chapter 18, pages 995-1051 Elsevier.
- J. Ramsay, 1980. "The joint analysis of direct ratings, pairwise preferences, and dissimilarities," Psychometrika, Springer, vol. 45(2), pages 149-165, June.
- Cuadras, C. M. & Fortiana, J., 1995. "A Continuous Metric Scaling Solution for a Random Variable," Journal of Multivariate Analysis, Elsevier, vol. 52(1), pages 1-14, January.
When requesting a correction, please mention this item's handle: RePEc:cte:wsrepe:ws113628. See general information about how to correct material in RePEc.
If references are entirely missing, you can add them using this form.